Logo BSU

Please use this identifier to cite or link to this item: https://elib.bsu.by/handle/123456789/253937
Title: On outlier detection with the Chebyshev type inequalities
Other Titles: Об обнаружении выбросов с помощью неравенства Чебышева / М. А. Чепулис, Г. Л. Шевляков
Authors: Chepulis, M. A.
Shevlyakov, G. L.
Issue Date: 2020
Publisher: Минск : БГУ
Citation: Журнал Белорусского государственного университета. Математика. Информатика = Journal of the Belarusian State University. Mathematics and Informatics. - 2020. - № 3. - С. 28-35
Abstract: This work considers algorithms of outlier detection based on the Chebyshev inequality. It compares these algorithms with such classical methods as Tukey’s boxplot, the N-sigma rule and its robust modifications based on MAD and FQ scale estimates. To adjust the parameters of the algorithms, a selection procedure is proposed based on the complete knowledge of the data distribution model. Areas of suboptimal parameters are also determined in case of incomplete knowledge of the distribution model. It is concluded that the direct use of the Chebyshev inequality implies the classical N-sigma rule. With the non-classical Chebyshev inequality, a robust outlier detection method is obtained, which slightly outperforms other considered algorithms.
Abstract (in another language): Рассматриваются алгоритмы, основанные на использовании неравенства Чебышева. Эти алгоритмы сравниваются с такими классическими методами, как боксплот Тьюки, правило N-сигм и его робастные модификации с MAD- и FQ-оценками масштаба. Для настройки алгоритмов используется процедура выбора параметров на основе полного знания модели распределения данных. Строятся области субоптимальных параметров при неполном знании модели засорения. Показывается, что непосредственное применение неравенства Чебышева приводит к классическому правилу N-сигм. При использовании неклассического неравенства Чебышева получается робастное правило отбраковки, которое зачастую не уступает, а иногда и превосходит прочие рассматриваемые алгоритмы.
URI: https://elib.bsu.by/handle/123456789/253937
ISSN: 1561-834X
Scopus: https://doi.org/10.33581/2520-6508-2020-3-28-35
Licence: info:eu-repo/semantics/openAccess
Appears in Collections:2020, №3

Files in This Item:
File Description SizeFormat 
28-35.pdf879,94 kBAdobe PDFView/Open
Show full item record Google Scholar


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.